Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 12, NWS Houston/Galveston, TX

May 6, 2015Burleson County, Texas

NWS Houston/Galveston, TX issued this tornado warning at May 6, 2015, 4:18 AM CDT for Burleson County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2015, 4:18 AM CDT (09:18 UTC)
Expired
May 6, 2015, 5:00 AM CDT
In force
42 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon

County Burleson County, TX

The radar

The Ft Hood radar (KGRK), 81 km from the middle of the area, began a volume at 09:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.3 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2015-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2015-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1109 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.8
Supercell composite
7.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

984 
WFUS54 KHGX 060918
TORHGX
TXC051-061000-
/O.NEW.KHGX.TO.W.0012.150506T0918Z-150506T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
418 AM CDT WED MAY 6 2015

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY  HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL BURLESON COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 500 AM CDT
    
* AT 417 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
  CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 
  10 MILES SOUTH OF CALDWELL...AND MOVING EAST AT 
  15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SOMERVILLE...SNOOK...DEANVILLE AND LYONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3034 9675 3044 9676 3050 9648 3034 9649
      3032 9661
TIME...MOT...LOC 0917Z 268DEG 15KT 3038 9672 

$$

LW
1 follow-up statement
905 
WWUS54 KHGX 060935
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
435 AM CDT WED MAY 6 2015

TXC051-061000-
/O.CON.KHGX.TO.W.0012.000000T0000Z-150506T1000Z/
BURLESON TX-
435 AM CDT WED MAY 6 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 AM CDT FOR SOUTH
CENTRAL BURLESON COUNTY...
    
AT 433 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 7 MILES WEST
OF SOMERVILLE...OR 11 MILES SOUTH OF CALDWELL...MOVING EAST AT 15
MPH. THIS STORM MAY PRODUCE QUARTER SIZED HAIL AND WIND GUSTS AROUND 
60 MPH. 

LOCATIONS IMPACTED INCLUDE...
SOMERVILLE...SNOOK...DEANVILLE AND LYONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3034 9675 3044 9676 3050 9648 3034 9649
      3032 9661
TIME...MOT...LOC 0933Z 268DEG 15KT 3037 9666 

$$

LW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 6, 3:24 AM CDT, 54 minutes earlier.

Area forecast discussion, May 6, 3:24 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
324 AM CDT WED MAY 6 2015

.DISCUSSION...

SCT SHWRS ARE OCCURRING MAINLY ACROSS NW AREAS EARLY THIS
MORNING. AN ISOLATED SLOW MOVING STRONG/SEVERE TSTM IS
APPROACHING BURLESON COUNTY FROM THE WEST...SO WE ARE WATCHING
TRENDS CLOSELY WITH THAT CELL. CONSENSUS FROM MESOSCALE MODEL
GUIDANCE IS THAT WE WILL SEE SCT ACTIVITY ACROSS THE NW HALF OF
THE AREA TODAY AND ISOLATED CONVECTIVE ACTIVITY ACROSS THE SE HALF
OF THE AREA. WILL LIKELY MENTION THE POSSIBILITY OF SOME LOCALLY
HEAVY RAINFALL ACROSS THE NW AREAS...ALTHOUGH THE PRECIP COVERAGE
DOES NOT APPEAR HIGH.

THE GENERAL PATTERN OF CHC POPS FOR NW AREAS AND SLIGHT CHC POPS
FOR SE AREAS OF SE TX WILL CONTINUE THE NEXT FEW DAYS BASED ON
THE TRAJECTORY OF THE UPPER LEVEL DISTURBANCES MOVING FROM THE SW
TO THE NE WITH HE MID/UPPER LEVEL FLOW. WE WILL SEE A GRADUAL
WARMUP LATE THIS WEEK AND INTO THE WEEKEND. BY LATE IN THE
WEEKEND...THE MID/UPPER LEVEL FLOW BECOMES MORE ZONAL AS THE SW
U.S. LOW EJECTS ACROSS THE CENTRAL PLAINS. THIS SHOULD ALLOW FOR
THE POSSIBILITY OF ORGANIZED CONVECTION TO MAKE IT DEEPER INTO SE
TEXAS. BY MONDAY NIGHT...A WEAK COLD FRONT IS LIKELY TO EDGE INTO
THE AREA AND PROVIDE A FOCUS FOR SHOWERS AND TSTMS. WE SHOULD SEE
SOME COOLING FROM THIS FEATURE AND A DECENT CHC OF RAIN EARLY NEXT
WEEK. 33

&&

.MARINE...
MODERATE SOUTHEAST WINDS AND ELEVATED SEAS WILL LIKELY PERSIST THROUGH
THE END OF THE WEEK AND INTO THE WEEKEND. THIS CONTINUOUS FLOW WILL
LIKELY REQUIRE PERIODS OF CAUTION FLAGS OR ADVISORIES ACROSS THE
COASTAL WATERS. ELEVATED TIDES OF 1 TO 2 FEET ABOVE NORMAL WILL
CONTINUE THE NEXT SEVERAL DAYS WITH A PERSISTENT MODERATE TO
STRONG SE FLOW. TIDE LEVELS SHOULD REMAIN BELOW COASTAL FLOODING
LEVELS. RIP CURRENTS WILL REMAIN A POSSIBILITY THIS WEEK. 42

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      84  71  85  71  85 /  30  20  30  20  30
HOUSTON (IAH)              83  72  86  72  86 /  20  10  20  10  20
GALVESTON (GLS)            81  74  81  75  82 /  20  10  20  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL NOON CDT TODAY FOR THE
     FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.

     SMALL CRAFT ADVISORY UNTIL NOON CDT TODAY FOR THE FOLLOWING
     ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
     20 NM TO 60 NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20
     TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...33
Hazardous weather outlook, May 5, 11:42 PM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1142 PM CDT TUE MAY 5 2015

TXZ163-164-177>179-199-200-212>214-226-227-235>238-070445-
BRAZORIA-CHAMBERS-FORT BEND-GALVESTON-HARRIS-HOUSTON-JACKSON-
LIBERTY-MATAGORDA-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-
WALLER-WHARTON-
1142 PM CDT TUE MAY 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP AFTER
MIDNIGHT. THE PRIMARY HAZARDS WILL BE BRIEF HEAVY RAINFALL...GUSTY
WINDS AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN UPPER LEVEL DISTURBANCE WILL BRING SCATTERED SHOWERS AND
THUNDERSTORMS TO MAINLY THE WESTERN HALF OF THE REGION ON
WEDNESDAY. A FEW OF THE STORMS WEST OF A MADISONVILLE TO TO
BELLVILLE TO COLUMBUS LINE COULD BECOME STRONG WITH LARGE HAIL
AND DAMAGING WINDS ON WEDNESDAY AFTERNOON.

ANOTHER STRONG DISTURBANCE WILL APPROACH SOUTHEAST TEXAS SUNDAY
NIGHT AND MONDAY. THIS FEATURE WILL TRIGGER ANOTHER EPISODE OF
STRONG THUNDERSTORMS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

TXZ176-195>198-210-211-070445-
AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-MADISON-WASHINGTON-
1142 PM CDT TUE MAY 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

STORMS MAY MOVE INTO THE AREA FROM THE WEST BRINGING LOCALLY HEAVY
RAINFALL AND FREQUENT LIGHTNING. ISOLATED RAINFALL TOTALS OF 1 TO
3 INCHES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN UPPER LEVEL DISTURBANCE WILL BRING SCATTERED SHOWERS AND
THUNDERSTORMS TO MAINLY THE WESTERN HALF OF THE REGION ON
WEDNESDAY. A FEW OF THE STORMS WEST OF A MADISONVILLE TO TO
BELLVILLE TO COLUMBUS LINE COULD BECOME STRONG WITH LARGE HAIL
AND DAMAGING WINDS ON WEDNESDAY AFTERNOON.

ANOTHER STRONG DISTURBANCE WILL APPROACH SOUTHEAST TEXAS SUNDAY
NIGHT AND MONDAY. THIS FEATURE WILL TRIGGER ANOTHER EPISODE OF
STRONG THUNDERSTORMS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ330-335-350-355-370-375-070445-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
1142 PM CDT TUE MAY 5 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT

STRONG SOUTHEAST WINDS WILL CONTINUE FOR MUCH OF THE NIGHT. A
SMALL CRAFT ADVISORY IS IN EFFECT THROUGH 3 AM WEDNESDAY MORNING
FOR THE BAYS AND ADJACENT COASTAL WATERS. THE STRONG WINDS HAVE
ALSO PRODUCED TIDE LEVELS 1 TO 2 FEET ABOVE NORMAL AND DANGEROUS
RIP CURRENTS ALONG THE GALVESTON BEACHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

MODERATE TO STRONG ONSHORE WINDS WILL PREVAIL FOR MUCH OF THE
WEEK. TIDES WILL LIKELY REMAIN ELEVATED AND RIP CURRENTS COULD
ALSO PERSIST FOR MUCH OF THE WEEK.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 6, 3:49 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
349 AM CDT WED MAY 6 2015

TXZ195-197-060930-
BURLESON TX-WASHINGTON TX-
349 AM CDT WED MAY 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BURLESON AND
NORTHWESTERN WASHINGTON COUNTIES UNTIL 430 AM CDT...

AT 346 AM CDT...DOPPLER RADAR WAS TRACKING A WEAKENING SEVERE
THUNDERSTORM NEAR DIME BOX...OR 13 MILES SOUTH OF CALDWELL...MOVING
EAST AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. HEAVY RAINFALL IS LIKELY WITH RAINFALL AMOUNTS OF 1 TO 3
INCHES POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
SOMERVILLE...LAKE SOMERVILLE DAM...DEANVILLE...QUARRY AND LYONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3044 9685 3044 9645 3019 9650 3024 9673
      3025 9672 3025 9669 3029 9666 3030 9664
      3030 9667 3032 9669 3032 9674 3039 9679
      3039 9680 3043 9685
TIME...MOT...LOC 0846Z 277DEG 20KT 3035 9678

LW

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 2:57 AM CDTRiver Flood WarningHGXBurleson, Lee4 days
May 6, 3:49 AM CDTSpecial Weather StatementHGXBurleson41 min
May 6, 4:52 AM CDTTornado WarningHGXBurleson, Washington23 min
May 6, 5:14 AM CDTSevere Thunderstorm WarningHGXBrazos, Burleson, Grimes, Waller, Washington27 min
May 6, 5:28 AM CDTAreal Flood AdvisoryHGXBurleson, Washington2 hr
May 6, 6:21 AM CDTFlash Flood WarningHGXBurleson114 min
May 6, 7:07 AM CDTFlash Flood WarningHGXBrazos, Burleson, Washington83 min
May 6, 7:57 AM CDTAreal Flood AdvisoryHGXBrazos, Burleson, Grimes, Waller, Washington2 hr
May 6, 8:33 AM CDTAreal Flood AdvisoryHGXBrazos, Burleson, Washington117 min
May 6, 8:51 AM CDTAreal Flood AdvisoryHGXAustin, Waller, Washington114 min
May 6, 9:03 AM CDTRiver Flood WarningHGXBurleson, Washington32 hr
May 6, 10:37 AM CDTFlash Flood WarningHGXWaller113 min

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.